MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4470
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a bot experiment was conducted, and liquid leakage occurred after the balloon was pre-inflated in vitro.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the vessel tortuosity was normal.The device was prepared as indicated in the ifu (inspection ,hydration, etc.).The procedure was completed using another product.Leakage occurred during set up.The issue was discovered during in vitro testing.The cause of the leak was not determined.The balloon performed as intended during testing.The guidewire tip was advanced 7cm out of the catheter tip during the inflation.Balloon leak was at the tip.The physician did not shape the guidewire tip.The balloon was inflated and deflated 1 time.Injection rate was slow.A 1ml syringe was used.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the hyperform balloon and guidewire were both returned for analysis within a shipping box and inside sealed plastic biohazard pouch.Damage location details: no damaged found on the guidewire pusher.The guidewire distal coil section was found to be damaged (bent).No damages were found with the hyperform balloon catheter hub.The catheter body was found to be bent ~42.2cm from the hub.Upon examination, the balloon was found to be in good condition.No other anomalies were observed.Testing/analysis: during testing, the hyperform balloon was hydrated.An in-house mandrel was inserted into the balloon distal tip.The balloon was inflated with a 1ml syringe and held inflation without issue.No leaks, pinholes, or ruptures were observed.The balloon worked as intended.Conclusion: based on the device analysis and reported information, the customer¿s ¿balloon rupture¿ report could not be confirmed.No defect was found with the returned hyperform balloon.In addition, no leaks were able to be reproduced during testing.A possible cause for a leak could have occurred from using a damaged guidewire.The returned guidewire was found to have damage at the distal tip, which would be position at the balloons segment of the catheter.However, the root cause was determined.No damage was mentioned prior to used; therefore, all the damage occurred during the procedure.The patients vessel tortuosity was noted to be normal.The device was prepared as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23593894
Report Number2029214-2025-02442
Device Sequence Number9924858
Product Code MJN
UDI-Device Identifier00763000294267
UDI-Public(01)00763000294267(17)270306(10)D023949
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number104-4470
Device Catalogue Number104-4470
Device Lot NumberD023949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer11/19/2025
01/16/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date12/11/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown